MAUDE Adverse Event Report: BARD ACCESS SYSTEMS FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recv1660 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during use of the catheter the nurse felt resistance and instinctively pulled back on it after it was deployed which caused the catheter to shear, the guidewire became bent.Patient experienced trauma but no major harm mentioned.On 12/4/18 - additional information received stated, "there was no cut down, snare, surgical removal necessary to remove the device.The clinician felt resistance as she was advancing the catheter after guidewire was successfully deploy.Her instinct was to remove the entire device but in doing so sheared the catheter.It was during removal that the tip of the guidewire was held up on the patient¿s tissue.".
 
Event or Problem Description
It was reported that during use of the catheter the nurse felt resistance and instinctively pulled back on it after it was deployed which caused the catheter to shear, the guidewire became bent.Patient experienced trauma but no major harm mentioned.On 12/4/18 additional information received stated, "there was no cut down, snare, surgical removal necessary to remove the device.The clinician felt resistance as she was advancing the catheter after guidewire was successfully deploy.Her instinct was to remove the entire device but in doing so sheared the catheter.It was during removal that the tip of the guidewire was held up on the patient¿s tissue.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a sheared catheter is confirmed and appears to be related to the use of the device.One 20 ga powerglide pro device was returned for investigation.Use residue was observed.The catheter was observed to be sheared 2.2 cm from the distal end.The needle was observed to be protruding from the split in the catheter.The guidewire was observed to be intact at the location of the split in the catheter.A product label sticker was returned with ref: (b)(4) and lot: recv1660.Based on the position of the catheter and split location relative to the needle, it is likely that the catheter was sheared due to retraction against the needle bevel.The product ifu warns, ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of recv1660 showed no other similar product complaint(s) from this lot number.

Brand Name
FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8164549
Report Number3006260740-2018-03593
Device Sequence Number11114218
Product Code FOZ
UDI-Device Identifier00801741140679
UDI-Public(01)00801741140679
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberN/A
Device Catalogue NumberF320088PT
Device Lot NumberRECV1660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1